Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Weakness after taking Warfarin for AF. Any alternative to Warfarin?

My dad is 90 ys old and was just diagnosed with af. He was given warfarin 5mg . and it has made him extreamly weak. He went to the bathroom and could not hold his weight up. As a result he urinated on himself. He has never had a problem with this before . Was always active. He does take a statin and m meds for prostate & meds for thyroid problems. Is there an alternative to warfarin. We are concerned. Thank You Elizabeth
Asked On : Wed, 24 Oct 2012
Answers:  1 Views:  153
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Internal Medicine Specialist 's  Response
Hi Lmendezz,
Thanks for writing in to Healthcare Magic!
It can cause gastric intolerance and diarrhea but as such does not cause weakness.
It is possible through a severe diarrhea in that case treatment of diarrhea is important and will solve the problem.
The other cause of weakness can be a diuretic if started recently.
Still if you want to switch, consult your physician with the option if Acenocoumarol.
If you have any further query please let me know I would try to answer it for you.
Wish you a great health!
Answered: Fri, 26 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor